MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 8MM X 29CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 8MM X 29CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100829
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.A non-sterile micrusframe10 8mm x 29cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and it was noted that the coil was returned inside the introducer.Under magnification, the embolic coil was found to be severely stretched.However, remained attached to the resistance heating (rh), which was noted to be not softened.No other damages were noted in the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue documented a coil that could not be inserted on the microcatheter was confirmed based on the appearance of the returned device.The stretched damage observed in the coil was not originally reported in the complaint however it could be the result of the impeded condition experienced during the procedure.Stretching can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil stretching.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.There is no indication that the issue reported is a result of a defect inherently related to the device.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contain the following precautions: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported, via a healthcare professional, that a micrusframe10 8mm x 29cm (mfr100829/ 30762310) was used for an endovascular embolization procedure.During the procedure, the user reported the coil was impeded in the microcatheter with no loss of cerebral target position.The event was initially reported as such, ¿when the first coil was fortified, the mc could not be inserted.¿ on 13-aug-2024, additional information was received via email.Summary: per the information, the event date/procedure date was (b)(6) 2024.It was confirmed the reported event refers to a coil that could not be advanced through the microcatheter.The microcatheter used was an excelsior sl-10 microcatheter (stryker).Regarding if the event resulted in any undue procedural delay or consequence that could be considered clinically significant, it was stated, ¿the patient underwent aneurysm embolization due to a ruptured and bleeding aneurysm.However, continuous coil defects occurred, causing a delay of approximately ten minutes during the replacement process, which may have led to further bleeding.¿ regarding if other devices were successfully used with the same microcatheter prior to or after the encountered difficulty, it was said, ¿same microcatheter was later successfully placed using gly120824.¿ it was not necessary to remove or replace the microcatheter.A continuous flush was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.Additional information was received on 21-aug-2024.Summary: per the information, the health care provider reported that the ¿ruptured and bleeding aneurysm happened unintentionally when he deployed the microcatheter.Although the 10-mins delay event encountered, bleeding was not serious.After used gly120824, the situation was well controlled.The minor bleeding did not drive the consequence on patient.¿ further, it was confirmed the event did not result in any patient consequences.Based on the product analysis of the device received, the embolic coil was found stretched.

Brand Name
MICRUSFRAME10 8MM X 29CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20202643
Report Number3008114965-2024-00896
Device Sequence Number7526139
Product Code KRD
UDI-Device Identifier10886704077909
UDI-Public(01)10886704077909(17)250228(10)30762310
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberMFR100829
Device Lot Number30762310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).
Patient SexUnknown